MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74027281
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a journey bcs case done with navio system, upon closing the patient, range of motion test was run and a clicking sound was heard.Doctor reopened the patient and tried to correct issue with no success.Cause of the sound is still unknown.
 
Additional Manufacturer Narrative
The associated journey bcs articular insert, journey tibia base and journey ii bcs oxinium femoral component were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.The manufacturing records and complaint history review was conducted.The review of the manufacturing records for the insert and the femoral component did not reveal any deviation from the standard manufacturing processes.The lot is unknown for the tibia base.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
The associated journey bcs articular insert, journey tibia base and journey ii bcs oxinium femoral component were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.The manufacturing records and complaint history review was conducted.The review of the manufacturing records for the insert and the femoral component did not reveal any deviation from the standard manufacturing processes.The lot is unknown for the tibia base.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8704305
Report Number1020279-2019-02299
Device Sequence Number11260639
Product Code JWH
UDI-Device Identifier00885556178317
UDI-Public00885556178317
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Catalogue Number74027281
Device Lot Number16JM14000
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
05/23/2019
05/23/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date09/18/2019
09/19/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 74022128 / LOT NUMBER 18CM15633; PART NUMBER 74022227 / LOT NUMBER 19BM00592; PART NUMBER 74022227 / LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;